Alert archive / New Jersey / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2014, 12:03 AM EDT for Atlantic County, New Jersey. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2014, 12:03 AM EDT (04:03 UTC)
- Expired
- Jul 4, 2014, 1:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904
WWUS81 KPHI 040403
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 AM EDT FRI JUL 4 2014
NJZ017-018-020>022-026-027-040500-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1203 AM EDT FRI JUL 4 2014
...AN AREA OF THUNDERSTORMS WILL AFFECT ATLANTIC...EASTERN
CUMBERLAND...SOUTHEASTERN BURLINGTON...SOUTHEASTERN
CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHERN OCEAN COUNTIES...
AN AREA OF THUNDERSTORMS WILL AFFECT PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER AND OCEAN COUNTIES.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3954 7424 3950 7436 3952 7436 3953 7434
3954 7440 3949 7439 3926 7505 3941 7519
3947 7511 3946 7508 3950 7508 3992 7454
3964 7424 3959 7425 3962 7422 3961 7420
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:34 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 3, 9:34 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT THU JUL 3 2014
.SYNOPSIS...
HURRICANE ARTHUR WILL PULL AWAY FROM THE MIDDLE ATLANTIC COAST
AND MOVE OFF TO THE NORTHEAST EARLY SATURDAY. MEANWHILE...A COLD
FRONT WILL CROSS THE REGION TONIGHT FOLLOWED BY HIGH PRESSURE FOR
THE WEEKEND. THE HIGH WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE
WESTERN ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS
TO DEVELOP ACROSS OUR AREA ON MONDAY AND PERSIST THROUGH THURSDAY.
A LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL SLOWLY PUSH A COLD
FRONT INTO THE REGION WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 391 HAS BEEN CANCELLED.
MOST OF THE THUNDERSTORM ACTIVITY HAD LIFTED TO OUR NORTHEAST BY
900 PM. THERE WAS A DEVELOPING CELL OVER TALBOT COUNTY AND
DORCHESTER COUNTY IN MARYLAND. IT WAS DRIFTING TO THE NORTH
NORTHEAST.
A SURFACE TROUGH THAT DRIFTED INTO OUR REGION ALONG WITH THE
CONVECTION THIS EVENING SHOULD STALL OVERNIGHT. WE EXPECT IT TO
INTERACT WITH THE TROPICAL MOISTURE ON THE PERIPHERY OF HURRICANE
ARTHUR. WE ANTICIPATE THAT THE SHOWERS WILL REGENERATE AND SOME
MAY BECOME MODERATE TO HEAVY. ALSO, THERE MAY BE ISOLATED
THUNDER.
WE WILL CONTINUE THE FLASH FLOOD WATCH. FOR ADDITIONAL DETAILS,
PLEASE REFER TO THE HYDROLOGY SECTION OF THIS PRODUCT.
IT WILL REMAIN WARM AND HUMID OVERNIGHT WITH MINIMUM TEMPERATURES
MAINLY IN THE UPPER 60S AND LOWER 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS ARTHUR PASSES EAST OF OUR CWA, THE EMPHASIS FOR THE HEAVIEST
RAIN ON FRIDAY MORNING WILL BE IN NJ AND DE. THE THUNDER POTENTIAL
WAS TIED TO THE ECMWF'S PREDICTED SHOWALTER INSTABILITY ALOFT.
GRADUAL IMPROVEMENT WILL OCCUR AS FRIDAY MOVES ALONG AND WITH
DRIER AIR MIXING IN ON THE WESTERN SIDE, BETTER MIXING AND A
BREEZY DAY IS EXPECTED. CURRENT WIND GUSTS MAY BE A BIT TOO
CONSERVATIVE. MAX TEMPS ARE BASED ON LATE IN THE DAY SUNSHINE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AT THE SURFACE...HURRICANE ARTHUR WILL BE PULLING AWAY FROM THE
MIDDLE ATLANTIC COAST AND MOVE OFF TO THE NORTHEAST EARLY
SATURDAY. HIGH PRESSURE WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE
WESTERN ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS
TO DEVELOP ACROSS OUR AREA LATE MONDAY INTO TUESDAY AND PERSIST
THROUGH THURSDAY. A LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL
SLOWLY PUSH A COLD FRONT INTO THE REGION WEDNESDAY AND THURSDAY.
IN THE MID LEVELS...SLIGHT TROUGHING WILL BECOME MORE ZONAL OVER
THE WEEKEND AND THEN CONTINUE INTO EARLY NEXT WEEK. SEVERAL
SHORTWAVES WILL ROTATE THROUGH THE ZONAL FLOW THROUGH THE EARLY TO
MID-WEEK PERIOD.
FRIDAY NIGHT...BY FRIDAY NIGHT IT LOOKS LIKE HURRICANE ARTHUR
WILL HAVE MOVED EAST OF THE AREA. WE SHOULD START TO SEE IMPROVING
CONDITIONS AS THE STORM PULLS FURTHER AWAY AND OFF TO THE
NORTHEAST OVERNIGHT. EXPECT WINDS TO REMAIN PRETTY GUSTY THROUGH
THE NIGHT, ESPECIALLY CLOSER TO THE COAST, WITH DECREASING SPEEDS
AS YOU HEAD TOWARD SATURDAY MORNING.
SATURDAY THROUGH SUNDAY...HIGH PRESSURE WILL SLIDE EASTWARD FROM
THE OHIO VALLEY AND WILL INFLUENCE OUR WEATHER THROUGH THE
WEEKEND. THE WEATHER OVERALL SHOULD BE ENJOYABLE WITH DRY
CONDITIONS. SATURDAY WILL BE A BIT GUSTY EARLY UNTIL THE GRADIENT
STARTS TO SLACKEN AND THEN IT SHOULDN'T BE TOO WINDY THROUGH THE
AFTERNOON AND EVENING. OTHERWISE, SUNNY SKIES WITH HIGHS INTO THE
80S ARE EXPECTED.
MONDAY THROUGH THURSDAY...THE HIGH SLIDES TO THE SOUTHEAST OF THE
AREA AND ANCHORS ITSELF IN THE WESTERN ATLANTIC. THE RETURN FLOW
AROUND THE HIGH WILL BEING A RETURN TO A DOMINANT SOUTHWESTERLY
FLOW. THIS MEANS WE WILL START TO FEEL THE HEAT AND HUMIDITY CREEP
UP OVER THE NEXT SEVERAL DAYS. THIS MEANS AFTER A NICE AND
RELATIVELY COOL WEEKEND, TEMPERATURES WILL ONCE AGAIN REACH INTO
THE 90S AND FEEL EVEN WARMER.
A LEE SIDE TROUGH WILL DEVELOP ON MONDAY AND WILL START TO BECOME
A FOCUS FOR CONVECTIVE DEVELOPMENT THROUGH THE FIRST HALF OF THE
WEEK. A COLD FRONT WILL START TO CREEP TOWARDS THE REGION ON
TUESDAY BUT WILL BE VERY SLOW MOVING AND MAY NOT EVEN MAKE IT INTO
OUR WESTERN ZONES UNTIL WEDNESDAY.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT THE INTERACTION OF TROPICAL MOISTURE ON THE OUTER EDGE
OF HURRICANE ARTHUR AND A STALLED FRONTAL BOUNDARY OVER OUR REGION
SHOULD CAUSE THE DEVELOPMENT OF WIDESPREAD MVFR CONDITIONS IN
SHOWERS. WIDELY SCATTERED THUNDER WILL OCCUR, BUT TOO LOW COVERAGE
TO INCLUDE. WINDS WILL BE LIGHT.
ON FRIDAY, VERY SLOW IMPROVEMENT FROM WEST TO EAST TO VFR LEVELS.
MIGHT NOT BE UNTIL THE AFTERNOON AT KMIV AND KACY. NORTH WINDS
WILL INCREASE WITH SUSTAINED SPEEDS AT 10 TO 15 KNOTS AND GUSTS
APPROACHING OR EXCEEDING 20 KTS.
OUTLOOK...
FRIDAY NIGHT THRU SATURDAY...VFR CONDITIONS EXPECTED. GUSTY WINDS
WILL CONTINUE FRIDAY NIGHT INTO SATURDAY AS HURRICANE ARTHUR
PUSHES FURTHER TO OUR EAST. WINDS WILL DIMINISH DURING THE DAY
SATURDAY WITH GUSTIEST WINDS EXPECTED CLOSEST TO THE COAST.
SUNDAY...VFR CONDITIONS EXPECTED.
MONDAY...MAINLY VFR CONDITIONS EXPECTED. CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST OF KPHL.
TUESDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS AND
THUNDERSTORMS POSSIBLE, MAINLY IN THE AFTERNOON AND EVENING.
&&
.MARINE...
WE HAVE A SMALL CRAFT ADVISORY ON THE OCEAN AND ON LOWER DELAWARE
BAY. ARTHUR'S PASS ON THE OCEAN IS GOING TO BE CLOSE TO TROPICAL
STORM FLAGS. PLEASE KEEP ABREAST TO THE LATEST INFORMATION. IT IS
VERY STRONGLY RECOMMENDED THAT SMALL CRAFT REMAIN IN PORT.
OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY MORNING...WINDS AND WAVES WILL
CONTINUE TO REMAIN ABOVE SMALL CRAFT CRITERIA AS HURRICANE ARTHUR
MAKES ITS WAY OFF TO THE NORTHEAST. WAVES OF 6 TO 8 FEET WILL
START TO SUBSIDE AND SHOULD START TO FALL BELOW 5 FEET BY SATURDAY
MORNING. WINDS WILL GUST AROUND 25 TO 30 KNOTS, POSSIBLE NEAR GALE
FORCE IN THE EXTREME SOUTHERN WATERS, AND THEN DIMINISH SATURDAY
MORNING. SMALL CRAFT CONDITIONS SHOULD ABATE BY LATE SATURDAY
MORNING. SHOULD THE TRACK OF ARTHUR PUSH A BIT TO THE WEST, BOTH
SEAS AND WINDS WILL INCREASE ON OUR AREA WATERS.
REST OF SATURDAY THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED ON THE AREA WATERS AS HIGH PRESSURE SLIDES ACROSS FROM
THE WEST AND THEN MOVES OFF TO OUR SOUTH AND EAST.
SUNDAY NIGHT THROUGH MONDAY...MAINLY SUB-ADVISORY CONDITIONS ARE
EXPECTED. BOTH WINDS AND WAVES WILL START TO INCREASE AND MAY
REACH SMALL CRAFT ADVISORY CRITERIA.
TUESDAY...WAVES WILL BE DIMINISHING THROUGH EARLY TUESDAY WITH
SUB-ADVISORY CONDITIONS EXPECTED.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR OUR ENTIRE FORECAST
AREA. IT COVERS LOCATIONS ALONG AND WEST OF THE I-95 CORRIDOR THRU
FRIDAY MORNING. THE WATCH IS VALID FOR SRN NJ AND THE DELMARVA
INTO FRIDAY AFTERNOON.
REASONS...SLOW MOVING SURFACE FRONT, 2.00" PW'S AHEAD AND ALONG
THE FRONT, AMPLE INSTABILITY, PRONOUNCED UPPER LEVEL DIVERGENCE,
AND THE POSSIBILITY OF A PREDECESSOR RAINFALL EVENT OR PRE.
TIMING...THE ABOVE INGREDIENTS COME TOGETHER TONIGHT. THE PW'S
PEAK AROUND 2.00" AND THE RIGHT REAR QUAD OF THE H25 JET IS
OVERHEAD.
PREDECESSOR RAINFALL EVENTS (PRE)...AT THE MOMENT, THE GENERAL
QPF CONSENSUS FOR THE REGION IS BETWEEN ONE TO THREE INCHES OF
RAINFALL, FALLING INTO FRIDAY MORNING. THAT SAID, IS IT KNOWN
THAT NWP MODELS CAN UNDERESTIMATE HEAVY RAINFALL ASSOCIATED WITH
CONVECTION IN GENERAL AND PARTICULARLY WITH PRE.
DO WE HAVE PRE INGREDIENTS? YES WE DO. THIS INCLUDES THE RIGHT
REAR UPPER JET, BEING AHEAD OF THE MEAN LONG-WAVE TROUGH AXIS AT
THE MID-LEVELS, AND NEAR OR JUST WEST OF A LOW-LEVEL THETA-E RIDGE
AXIS. ADDITIONALLY, IF YOU LOOK AT THE CLIMATOLOGY OF PRE'S, MORE
OF THEM ARE TO THE LEFT OF A CYCLONE TRACK.
ANTECEDENT CONDITIONS WILL ALSO CONTRIBUTE TO AN ENHANCED FLASH
FLOOD RISK AS ONE TO THREE INCHES FELL FROM THUNDERSTORMS
WEDNESDAY AFTERNOON AND NIGHT ACROSS SOME OF THE AREA. THE GROUND
IS SATURATED FROM THIS PRIOR HEAVY RAINFALL...AND ADDITIONAL HEAVY
RAINFALL WILL RUNOFF.
ALL OF THE ABOVE, AT LEAST AT THIS TIME, SEEM TO BE COMING
TOGETHER TONIGHT.
ANOTHER CONCERN IS THAT THE RIDGING RIGHT TO THE WEST OF ARTHUR
COULD SLOW THE APPROACHING FRONT DOWN EVEN MORE THAN WHAT MODELS
ARE CURRENTLY SUGGESTING.
ON A POSITIVE NOTE, ONE OF THE MORE TYPICAL INGREDIENTS WE
COMMONLY SEE IN LARGE RAIN EVENTS ACROSS THE FALL LINE IS A
PERSISTENT SOUTHEAST FLOW WITH AN EXTENDED FETCH. IN THIS CASE, WE
ARE NOT SEEING THAT, ALTHOUGH THE WINDS SHOULD GO SOUTHEAST RIGHT
AHEAD OF THE FRONT AND THE BEST SURFACE CONVERGENCE.
RAINFALL...1.00 TO 3.00", BUT WITH PW'S AROUND 2.00" CAN
DEFINITELY SEE 4.00", MAYBE 5.00" IN SOME ISOLATED SPOTS.
FLOODING...AT THE MOMENT, WE ARE NOT EXPECTING FLOODING ON ANY
MAIN STEM RIVERS AT THIS TIME. OUR PRIMARY CONCERN LIES WITH THE
SMALLER CREEKS AND STREAMS AS WELL AS URBAN OR POOR DRAINAGE
AREAS.
&&
.RIP CURRENTS...
BECAUSE OF ARTHUR'S PASS COINCIDING WITH THE START OF THE HOLIDAY
WEEKEND, WE HAVE DECIDED TO ISSUE A HIGH SURF ADVISORY FOR FRIDAY
INTO FRIDAY NIGHT, EVEN IF WE WILL FALL A BIT SHORT OF CRITERIA.
WE ALSO ARE ANTICIPATING A HIGH RISK FOR RIP CURRENTS.
THIS POSES A HUGE CONCERN CONSIDERING THE LARGE NUMBERS OF
PEOPLE, INCLUDING THE LESS EXPERIENCED SWIMMERS, WHO WILL VENTURE
OUT DURING ONE OF THE BIGGEST BEACH WEEKENDS OF THE YEAR. THE
TRANQUIL WEATHER CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A
FALSE SENSE OF SAFETY IN THE WATERS.
RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.
COASTAL FLOODING, WE NEED THREE FOOT DEPARTURES TO REACH ADVISORY
STATEMENT LEVELS AND ARTHUR'S PASS APPEARS TO BE TOO FAST TO
INCREASE DEPARTURES TO THAT LEVEL. AS ALWAYS ANY WESTWARD
ADJUSTMENT WOULD INCREASE THE RISK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-
060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-
012-013-015>019.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NJZ014-020>027.
HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
NJZ014-024>026.
DE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DEZ002>004.
HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
DEZ004.
MD...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MDZ012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
ANZ431.
&&
SYNOPSIS...MEOLA
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...GIGI/MEOLA
AVIATION...GIGI/MEOLA
MARINE...GIGI/MEOLA
HYDROLOGY...STAFF
RIP CURRENTS...STAFFHazardous weather outlook, Jul 3, 9:20 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 920 PM EDT THU JUL 3 2014 DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070- 071-101>106-050130- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 920 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD THEN OFF THE MID ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-050130- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 920 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-050130- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 920 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH SURF ADVISORY. HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. ENHANCED RIP CURRENTS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 920 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. GUSTY WINDS OVER THE WATERS ARE POSSIBLE FRIDAY AS THE STORM TRACKS CLOSEST TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 7:54 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SCHOOLEYS MOUNTAIN 40.80N 74.81W
07/03/2014 M0.25 INCH MORRIS NJ SOCIAL MEDIA
PEA SIZE HAIL IN SCHOOLEYS MOUNTAIN.
0500 PM HAIL STANHOPE 40.90N 74.71W
07/03/2014 M0.25 INCH SUSSEX NJ TRAINED SPOTTER
PEA SIZE HAIL ALONG WILLS AVE IN STANHOPE.
0510 PM HAIL MOUNT ARLINGTON 40.92N 74.64W
07/03/2014 M1.00 INCH MORRIS NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN MOUNT ARLINGTON.
0513 PM HAIL LAKE HOPATCONG 40.95N 74.62W
07/03/2014 M0.75 INCH MORRIS NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LAKE HOPTACONG.
0535 PM HAIL JEFFERSON TWP 40.96N 74.59W
07/03/2014 M2.50 INCH MORRIS NJ SOCIAL MEDIA
OAK RIDGE SECTION.
0540 PM LIGHTNING GREEN TWP 40.98N 74.80W
07/03/2014 SUSSEX NJ TRAINED SPOTTER
*** 3 INJ ***
0608 PM HAIL FRANKLIN TWP 40.85N 75.67W
07/03/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0630 PM HAIL 3 SW WANTAGE 41.21N 74.59W
07/03/2014 M0.50 INCH SUSSEX NJ NWS EMPLOYEE
0705 PM TSTM WND DMG UPPER FREDERICK TWP 40.31N 75.51W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG UPPER SALFORD TWP 40.29N 75.44W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG HARLEYSVILLE 40.28N 75.39W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG GLOUCESTER CITY 39.89N 75.12W
07/03/2014 CAMDEN NJ TRAINED SPOTTER
TREES DOWN.
0715 PM HAIL HACKETTSTOWN 40.85N 74.83W
07/03/2014 M0.88 INCH WARREN NJ TRAINED SPOTTER
0717 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.09N 75.02W
07/03/2014 M66 MPH PHILADELPHIA PA ASOS
0721 PM TSTM WND GST TRENTON AIRPORT 40.28N 74.81W
07/03/2014 M60 MPH MERCER NJ ASOS
&&
EVENT NUMBER PHI1400385 PHI1400384 PHI1400387 PHI1400386 PHI1400389
PHI1400391 PHI1400388 PHI1400390 PHI1400392 PHI1400393 PHI1400394
PHI1400397 PHI1400398 PHI1400395 PHI1400396
STAFFSpecial weather statement, Jul 3, 9:29 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT THU JUL 3 2014
DEZ002-MDZ015-019-020-040230-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
929 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CENTRAL QUEEN
ANNE'S...EASTERN TALBOT AND SOUTHWESTERN KENT COUNTIES...
AT 925 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINDYHILL...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR PRESTON AROUND 940 PM...HARMONY AROUND 950
PM...GRIFFIN AROUND 1000 PM...DENTON AROUND 1010 PM...GREENSBORO
AROUND 1020 PM AND SANDTOWN AROUND 1030 PM.
LAT...LON 3864 7616 3912 7590 3897 7555 3883 7567
3883 7573 3878 7572 3869 7580 3870 7586
3867 7594 3863 7597 3860 7598 3858 7601
FORECASTER: HEAVENER/VIVOLALocal storm report, Jul 3, 9:45 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SCHOOLEYS MOUNTAIN 40.80N 74.81W
07/03/2014 M0.25 INCH MORRIS NJ SOCIAL MEDIA
PEA SIZE HAIL IN SCHOOLEYS MOUNTAIN.
0500 PM HAIL STANHOPE 40.90N 74.71W
07/03/2014 M0.25 INCH SUSSEX NJ TRAINED SPOTTER
PEA SIZE HAIL ALONG WILLS AVE IN STANHOPE.
0510 PM HAIL MOUNT ARLINGTON 40.92N 74.64W
07/03/2014 M1.00 INCH MORRIS NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN MOUNT ARLINGTON.
0513 PM HAIL LAKE HOPATCONG 40.95N 74.62W
07/03/2014 M0.75 INCH MORRIS NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN LAKE HOPTACONG.
0535 PM HAIL JEFFERSON TWP 40.96N 74.59W
07/03/2014 M2.50 INCH MORRIS NJ SOCIAL MEDIA
OAK RIDGE SECTION.
0540 PM LIGHTNING GREEN TWP 40.98N 74.80W
07/03/2014 SUSSEX NJ TRAINED SPOTTER
*** 3 INJ ***
0608 PM HAIL FRANKLIN TWP 40.85N 75.67W
07/03/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0615 PM TSTM WND DMG OXFORD 39.79N 75.98W
07/03/2014 CHESTER PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0630 PM HAIL 3 SW WANTAGE 41.21N 74.59W
07/03/2014 M0.50 INCH SUSSEX NJ NWS EMPLOYEE
0630 PM TSTM WND DMG KENNETT SQUARE 39.84N 75.71W
07/03/2014 CHESTER PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0650 PM TSTM WND DMG NORTH COVENTRY TWP 40.22N 75.70W
07/03/2014 CHESTER PA TRAINED SPOTTER
TREE DOWN ON HOUSE.
0705 PM TSTM WND DMG UPPER FREDERICK TWP 40.31N 75.51W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG UPPER SALFORD TWP 40.29N 75.44W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG HARLEYSVILLE 40.28N 75.39W
07/03/2014 MONTGOMERY PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0705 PM TSTM WND DMG GLOUCESTER CITY 39.89N 75.12W
07/03/2014 CAMDEN NJ TRAINED SPOTTER
TREES DOWN.
0710 PM TSTM WND DMG OAKLYN 39.90N 75.08W
07/03/2014 CAMDEN NJ TRAINED SPOTTER
LARGE TREE DOWN.
0715 PM HAIL HACKETTSTOWN 40.85N 74.83W
07/03/2014 M0.88 INCH WARREN NJ TRAINED SPOTTER
0717 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.09N 75.02W
07/03/2014 M66 MPH PHILADELPHIA PA ASOS
0721 PM TSTM WND GST TRENTON AIRPORT 40.28N 74.81W
07/03/2014 M60 MPH MERCER NJ ASOS
0730 PM TSTM WND DMG BUCKINGHAM TWP 40.32N 75.07W
07/03/2014 BUCKS PA SOCIAL MEDIA
TREES AND WIRES DOWN.
0805 PM FLASH FLOOD HILLSBOROUGH 40.48N 74.63W
07/03/2014 SOMERSET NJ 911 CALL CENTER
0815 PM FLASH FLOOD SOMERVILLE 40.57N 74.61W
07/03/2014 SOMERSET NJ 911 CALL CENTER
WATER RESCUE ON SOMERSET ROAD.
0832 PM HEAVY RAIN SUSSEX 41.21N 74.61W
07/03/2014 M3.00 INCH SUSSEX NJ PUBLIC
OVER 3 INCHES SINCE 5PM.
&&
EVENT NUMBER PHI1400385 PHI1400384 PHI1400387 PHI1400386 PHI1400389
PHI1400391 PHI1400388 PHI1400399 PHI1400390 PHI1400400 PHI1400401
PHI1400392 PHI1400393 PHI1400394 PHI1400397 PHI1400402 PHI1400398
PHI1400395 PHI1400396 PHI1400406 PHI1400405 PHI1400404 PHI1400403
STAFFSpecial weather statement, Jul 3, 10:30 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT THU JUL 3 2014
DEZ002-003-040330-
INLAND SUSSEX DE-KENT DE-
1030 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS WILL AFFECT KENT AND NORTHERN SUSSEX
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF KENT AND SUSSEX
COUNTIES AT 1027 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3889 7573 3908 7574 3930 7543 3922 7538
3919 7538 3915 7540 3906 7539 3901 7532
3893 7530 3893 7532 3879 7516 3859 7564
ROBERTSONSpecial weather statement, Jul 3, 11:13 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 PM EDT THU JUL 3 2014
NJZ016-021-040415-
CUMBERLAND NJ-SALEM NJ-
1113 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND SOUTHEASTERN SALEM
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO THE DELAWARE BAY AND
WILL MOVE ACROSS PORTIONS OF CUMBERLAND AND SALEM COUNTIES. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3921 7517 3926 7521 3928 7526 3929 7526
3928 7529 3934 7534 3933 7537 3940 7545
3966 7522 3966 7521 3944 7491
ROBERTSONSpecial weather statement, Jul 4, 12:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 AM EDT FRI JUL 4 2014
NJZ017-018-020>022-026-027-040500-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1203 AM EDT FRI JUL 4 2014
...AN AREA OF THUNDERSTORMS WILL AFFECT ATLANTIC...EASTERN
CUMBERLAND...SOUTHEASTERN BURLINGTON...SOUTHEASTERN
CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHERN OCEAN COUNTIES...
AN AREA OF THUNDERSTORMS WILL AFFECT PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER AND OCEAN COUNTIES.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3954 7424 3950 7436 3952 7436 3953 7434
3954 7440 3949 7439 3926 7505 3941 7519
3947 7511 3946 7508 3950 7508 3992 7454
3964 7424 3959 7425 3962 7422 3961 7420
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:09 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Morris, Somerset, Warren | 32 min |
| Jul 3, 11:13 PM EDT | Special Weather Statement | PHI | Cumberland | 62 min |
| Jul 4, 12:53 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 52 min |
| Jul 4, 1:33 AM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 57 min |
| Jul 4, 1:34 AM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 56 min |
| Jul 4, 8:46 AM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 4, 9:32 AM EDT | Special Marine Warning | PHI | 118 min | |
| Jul 3, 9:29 PM EDT | Special Weather Statement | PHI | Caroline | 61 min |
| Jul 3, 10:00 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 4 hr |
| Jul 3, 11:47 PM EDT | Flash Flood Warning | PHI | Caroline, Talbot | 4 hr |
| Jul 4, 1:30 AM EDT | Areal Flood Advisory | PHI | Talbot | 4 hr |
| Jul 4, 5:04 AM EDT | Special Weather Statement | PHI | Caroline, Talbot | 56 min |
| Jul 3, 10:30 PM EDT | Special Weather Statement | PHI | Kent | 60 min |
| Jul 4, 7:49 AM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.